Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 69, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 8, 2010, 10:40 PM CDT for Dallas County, Guthrie County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2010, 10:40 PM CDT (03:40 UTC)
- Expired
- Aug 9, 2010, 4:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 57 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 11:33 PM CDT | FLASH FLOOD | Waukee, IA | FOUR TO SIX INCHES OF WATER OVER HIGHWAY 6 AT R-22. REPORTED BY KCCI. |
| Aug 9, 4:00 AM CDT | FLASH FLOOD | Dallas Center, IA | HIGHWAY 44 JUST EAST OF X AVE HAS RUNNING WATER OVER THE ROAD. MODERATE STREET FLOODING IS ALSO OCCURRING IN DALLAS CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5222 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 43.1
The text
As transmitted, in the capitals the NWS used until 2016.
199
WGUS53 KDMX 090340
FFWDMX
IAC049-077-090930-
/O.NEW.KDMX.FF.W.0069.100809T0340Z-100809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1040 PM CDT SUN AUG 8 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN CENTRAL IOWA...
GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 430 AM CDT
* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THESE STORMS HAVE PRODUCED OVER 2 INCHES OF RAINFALL
IN AN HOUR...WITH TOTALS APPROACHING 3 TO 3.5 INCHES.
* LASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE
WARNED AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME
LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ADEL...DALLAS
CENTER...DE SOTO...GUTHRIE CENTER...PANORA...PERRY... WAUKEE AND
WOODWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4186 9475 4186 9382 4151 9380 4150 9392
4151 9471 4160 9471 4161 9476
$$
ZOGG7 follow-up statements
213
WGUS73 KDMX 090356
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1056 PM CDT SUN AUG 8 2010
IAC049-077-090930-
/O.CON.KDMX.FF.W.0069.000000T0000Z-100809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-DALLAS IA-
1056 PM CDT SUN AUG 8 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS AND GUTHRIE
COUNTIES UNTIL 430 AM CDT...
AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING ACROSS THE WARNED
AREA. RAINFALL ESTIMATES ARE AS HIGH AS 2.5 TO 3 INCHES.
FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED
AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS TOO. SOME LOCATIONS THAT
WILL EXPERIENCE FLASH FLOODING INCLUDE...ADEL...DALLAS CENTER...DE
SOTO...GUTHRIE CENTER...PANORA...PERRY...WAUKEE AND WOODWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4186 9475 4186 9382 4151 9380 4150 9392
4151 9471 4160 9471 4161 9476
$$
ZOGG354
WGUS73 KDMX 090435
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT SUN AUG 8 2010
IAC049-077-090930-
/O.CON.KDMX.FF.W.0069.000000T0000Z-100809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-DALLAS IA-
1135 PM CDT SUN AUG 8 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS AND GUTHRIE
COUNTIES UNTIL 430 AM CDT...
AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH INTENSE RAINFALL CONTINUING ACROSS DALLAS COUNTY.
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WERE MOVING EAST THROUGH
GUTHRIE COUNTY...AND WILL ALSO MOVE INTO DALLAS COUNTY. RAINFALL
ESTIMATES THUS FAR THIS EVENING ARE AS HIGH AS 2.5 TO 3
INCHES...WITH WITH HEAVIEST AMOUNTS OVER DALLAS COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ADEL...DALLAS CENTER...DE SOTO...GUTHRIE
CENTER...PANORA...PERRY...WAUKEE AND WOODWARD.
AT 1134 PM...BROADCAST MEDIA REPORTED WATER OVER U.S. HIGHWAY 6 AT
COUNTY ROAD R22 IN WAUKEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4186 9475 4186 9382 4151 9380 4150 9392
4151 9471 4160 9471 4161 9476
$$
ZOGG941
WGUS73 KDMX 090535
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1235 AM CDT MON AUG 9 2010
IAC049-077-090930-
/O.CON.KDMX.FF.W.0069.000000T0000Z-100809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-DALLAS IA-
1235 AM CDT MON AUG 9 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS AND GUTHRIE
COUNTIES UNTIL 430 AM CDT...
AT 1235 AM CDT...EMERGENCY MANAGEMENT REPORTED THUNDERSTORMS WITH
VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ADEL...DALLAS CENTER...DE SOTO...GUTHRIE CENTER...PANORA...PERRY...
WAUKEE AND WOODWARD.
AT 1231 AM CDT...GUTHRIE COUNTY EMERGENCY MANAGEMENT REPORTED 3 TO 4
INCHES OF FLOWING WATER IN MANY STREETS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4186 9475 4186 9382 4151 9380 4150 9392
4151 9471 4160 9471 4161 9476
$$
PODRAZIK393
WGUS73 KDMX 090633
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
133 AM CDT MON AUG 9 2010
IAC077-090638-
/O.CAN.KDMX.FF.W.0069.000000T0000Z-100809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-
133 AM CDT MON AUG 9 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR GUTHRIE COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4150 9425 4160 9425 4160 9429 4186 9429
4186 9382 4160 9382 4159 9380 4151 9380
4150 9392
$$
IAC049-090930-
/O.CON.KDMX.FF.W.0069.000000T0000Z-100809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-
133 AM CDT MON AUG 9 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS COUNTY UNTIL 430
AM CDT...
AT 123 AM CDT...EMERGENCY MANAGEMENT REPORTED THUNDERSTORMS WITH VERY
HEAVY RAINFALL ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ADEL...DALLAS CENTER...DE SOTO...PERRY...WAUKEE AND WOODWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4150 9425 4160 9425 4160 9429 4186 9429
4186 9382 4160 9382 4159 9380 4151 9380
4150 9392
$$
PODRAZIK739
WGUS73 KDMX 090834
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CDT MON AUG 9 2010
IAC049-090930-
/O.CON.KDMX.FF.W.0069.000000T0000Z-100809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-
334 AM CDT MON AUG 9 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS COUNTY UNTIL 430
AM CDT...
AT 332 AM CDT...LAW ENFORCMENT REPORTED SOME MINOR STREET FLOODING
IN ADEL.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING
INCLUDE...ADEL...DALLAS CENTER...DE SOTO...PERRY...WAUKEE AND
WOODWARD.
CURRENT RADAR TRENDS SHOW NO ADDITIONAL RAINFALL IS EXPECTED IN THE
COUNTY OVER THE NEXT HOUR...CONDITIONS SHOULD CONTINUE TO SLOWLY
IMPROVE OVER THE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4150 9425 4160 9425 4160 9429 4186 9429
4186 9382 4160 9382 4159 9380 4151 9380
4150 9392
$$
VACHALEK804
WGUS73 KDMX 090903
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
403 AM CDT MON AUG 9 2010
IAC049-090930-
/O.CON.KDMX.FF.W.0069.000000T0000Z-100809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-
403 AM CDT MON AUG 9 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR DALLAS COUNTY UNTIL 430
AM CDT...
AT 402 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN EASTERN DALLAS COUNTY AT THE FOLLOWING
LOCATIONS...ON HIGHWAY 44 JUST TO THE WEST OF THE COUNTY LINE NEAR X
AVE...MODERATE STREET FLOODING IS OCCURRING IN DALLAS CENTER.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...ADEL...
DALLAS CENTER...DE SOTO...PERRY...WAUKEE AND WOODWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4150 9425 4160 9425 4160 9429 4186 9429
4186 9382 4160 9382 4159 9380 4151 9380
4150 9392
$$
VACHALEK559
WGUS73 KDMX 090926
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
426 AM CDT MON AUG 9 2010
IAC049-090941-
/O.EXP.KDMX.FF.W.0069.000000T0000Z-100809T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS IA-
426 AM CDT MON AUG 9 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR DALLAS COUNTY WILL
BE ALLOWED TO EXPIRE AT 430 AM CDT...
SOME MINOR STREET FLOODING IS STILL OCCURRING OVER THE AREA THOUGH
CONDITIONS ARE IMPROVING AS RAINFALL HAS ENDED OVER THE WARNED AREA.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4150 9425 4160 9425 4160 9429 4186 9429
4186 9382 4160 9382 4159 9380 4151 9380
4150 9392
$$
VACHALEKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 6:14 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Aug 8, 6:14 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 614 PM CDT SUN AUG 8 2010 .UPDATE AVIATION DISCUSSION 09/00Z... .SHORT TERM /TONIGHT/... MOISTURE TRANSPORT INTO THE AREA WILL PUSH PWAT VALUES WELL ABOVE NORMAL AND INTO RECORD TERRITORY. NAM PRINTED OUT A 3.23 PWAT IN SWRN IA TNGT...THOUGH TOO HIGH DO FEEL THE 2.5 RANGE IS LKLY. COMBINATION OF SEVERAL SFC BOUNDARIES WILL AID IN THE INIT DVLPMT OF THE TSRA. FIRST FOCUS...AND POTENTIALLY SVR...WILL BE OVR NRN IA WHERE BNDRY IS PRESENT EAST OF SFC LOW SW OF KSUX. WEAK FLO ALF AND SWD DRIFT PRESENT IN CORFIDI VECTORS WILL ALLOW MCS TO SINK WITH POTENTIAL FOR VERY HEAVY RAINFALL TNGT. MDLS HAVE BEEN ON TRACK WITH THIS AND THOUGH BULLSEYE CONTINUALLY SHFTS...IDEA OF MAX PCPN OF 5 OR MORE INCHES IN SOME AREA HAS BEEN ADVTZD. WENT WITH A FFA FOR PARTS OF THE CWA TNGT INTO EARY MON FOR THE FAVORED AREA. .LONG TERM /MONDAY THROUGH SUNDAY/... ACTIVE/HOT/HUMID PATTERN TO CONTINUE THROUGH MUCH OF THE WEEK. BOUNDARY STALLED OUT ACROSS THE CWA MONDAY...WITH CONTINUED PUSH OF WEAK SHORTWAVES THROUGH THE CWA ATOP THE CENTRAL US UPPER RIDGE. MAY SEE SOME LINGERING ACTIVITY/CLOUDS ACROSS THE CWA IN THE MORNING. THIS SHOULD HELP KEEP TEMPS AT BAY SOMEWHAT WHICH WOULD LEAD TO MAINLY ADVISORY CRITERIA HEAT INDICES BY MONDAY AFTERNOON VERSUS WARNING CRITERIA. WILL HOWEVER KEEP THE WARNING GOING AT THIS TIME FOR THE SOUTHWESTERN CWA...UNTIL MIDNIGHT SHIFT HAS A BETTER IDEA TO ASSESS THE SITUATION. OTHERWISE...BOUNDARY TO PUSH FURTHER NORTH ACROSS THE CWA TUESDAY INTO TUESDAY NIGHT...WITH MUCH OF THE SOUTHERN CWA EXPECTED TO BE CAPPED. THEREFORE WENT WITH HIGHER POPS ACROSS NORTHERN CWA TUESDAY AFTERNOON/NIGHT. COOL FRONT TO DROP THROUGH THE CWA WEDNESDAY...WITH MORE CHANCES FOR TSRA. HOWEVER AS FRONT MOVES THROUGH HIGH PRESSURE TO BUILD INTO THE AREA WEDNESDAY NIGHT/THURSDAY...SO EXPECT A BRIEF RESPITE FROM THE PRECIPITATION CHANCES. OTHERWISE HIGH PRESSURE PUSHES OFF TO THE EAST INTO THURSDAY NIGHT/FRIDAY WITH A WARM FRONT MOVING NORTH. THIS WILL ALLOW FOR ADDITIONAL CHANCES OF PRECIP/HOT AND HUMID CONDITIONS AGAIN. STRONGER COLD FRONT TO THEN DROP THROUGH THE CWA SATURDAY NIGHT...WHICH SHOULD ALLOW FOR A PRETTY DECENT COOL DOWN AS H85 TEMPS DROP FROM THE MID 20S CELSIUS TO THE MID TEENS...AND MUCH OF THE HUMIDITY WILL PUSH SOUTH OF THE REGION AS WELL. && .AVIATION...09/00Z MCS OVER NEBRASKA STILL MOVING EAST ATTM...BUT A TURN TO THE SOUTH OR SOUTHEAST IS ANTICIPATED OVER THE NEXT SEVERAL HOURS. EXTREME INSTABILITY IN PLACE ACROSS MOST OF THE REGION THOUGH H700 TEMPS NOW UP TO ABOUT +13C WHICH IS MUTING MOST OF THE CURRENT DEVELOPMENT OVER IA. AS WEAK WAVE APPROACHES...FEELING IS THAT MCS WILL BREAK THROUGH THE MID LEVEL DOME AND ALLOW FOR SOUTH PROGRESSION. MAIN THREATS ARE THUNDERSTORM WINDS IN EXCESS OF 60KT IF THE STORMS CAN FOLLOW THE MOISTURE AXIS. HAIL ALSO A THREAT. ACTIVITY TO ARRIVE AFT 02Z AT KFOD...05Z AT KDSM...AND AROUND 04Z AT KMCW/KALO. HAVE ARRIVAL TIME AT KOTM AFT 08Z. SEVERAL HOURS OF STORMS ARE EXPECTED. BY 11Z...SOME IFR BR EXPECTED WHICH WILL GIVE WAY TO CB AND ISO THUNDER AFT 15-18Z TIME FRAME. MORE UNCERTAINTY THERE...SO HAVE NOT HIT LATER HOURS WITH CATEGORICAL WX FOR NOW./REV && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR APPANOOSE- BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-HAMILTON- JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE- PALO ALTO-POCAHONTAS-POLK-POWESHIEK-STORY-WAPELLO- WARREN-WAYNE-WEBSTER. FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH MONDAY MORNING FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS- CRAWFORD-DALLAS-GREENE-GUTHRIE-HAMILTON-JASPER-MADISON- MARSHALL-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER. EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR ADAIR- ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-SAC- TAYLOR-UNION. && SHORT TERM...MS AUG 10 LONG TERM...MJB AVIATION...REV
Hazardous weather outlook, Aug 8, 8:36 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 836 PM CDT SUN AUG 8 2010 IAZ033-044-045-057-058-070-071-092215- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STORMS MAY BE SEVERE WITH SEVERE WINDS TO 70 MPH THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT FALL BELOW THE UPPER 70S TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100 TO 110 THROUGH MIDWEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH HAS BEEN ISSUED INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME. IAZ081-082-092-093-092215- ADAMS-UNION-TAYLOR-RINGGOLD- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW STORMS MAY BE SEVERE WITH SEVERE WINDS THE PRIMARY THREAT. ISOLATED HEAVY RAIN IS ALSO POSSIBLE. EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT FALL BELOW THE UPPER 70S TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100 TO 110 THROUGH MIDWEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME. IAZ023-034>036-046>049-059>061-072-073-092215- POCAHONTAS-CALHOUN-WEBSTER-HAMILTON-GREENE-BOONE-STORY-MARSHALL- DALLAS-POLK-JASPER-MADISON-WARREN- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO THE AREA TONIGHT. HEAVY RAINFALL IS LIKELY WITH THE STORMS WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. . A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAT INDICES WILL FALL BELOW 100 BY LATE EVENING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY. HEAT INDEX TEMPERATURES OF 100 TO 105 DEGREES ARE POSSIBLE ON MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES WILL CONTINUE THROUGH MID WEEK. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS FROM TIME TO TIME. IAZ004>007-015>017-024>028-037>039-050-062-074-075-083>086-094>097- 092215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT...LARGE HAIL A SECONDARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE SOUTH OF HIGHWAY 20. HEAVY RAIN IS ALSO POSSIBLE. HEAT INDEX TEMPERATURES WILL FALL TO THE UPPER 90S BY MID TO LATE EVENING. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. HEAT INDEX VALUE OF 100 TO 105 ARE POSSIBLE THROUGH MID WEEK. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING NORTH OF U.S. HIGHWAY 20...AND FROM TIME TO TIME THROUGH THE WEEK. REV
In the hours before
Local storm report, Aug 8, 10:02 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1002 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST N BOONE AIRPORT 42.05N 93.85W
08/08/2010 M62 MPH BOONE IA TRAINED SPOTTER
&&
BEERENDSLocal storm report, Aug 8, 10:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1009 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND GST 2 N AMES 42.05N 93.63W
08/08/2010 E60 MPH STORY IA TRAINED SPOTTER
&&
BEERENDSLocal storm report, Aug 8, 10:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1015 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HEAVY RAIN SSW JEFFERSON 42.01N 94.38W
08/08/2010 M2.15 INCH GREENE IA TRAINED SPOTTER
RAINFALL AMOUNT SINCE 9 PM.
&&
JHLocal storm report, Aug 8, 10:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1018 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND GST NNW COLO 42.02N 93.32W
08/08/2010 E55 MPH STORY IA TRAINED SPOTTER
POWER HAS BEEN REPORTED OUT IN STORY CITY...ROLAND AND
GILBERT.
&&
JHLocal storm report, Aug 8, 10:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1034 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG WALLINGFORD 43.32N 94.79W
08/08/2010 EMMET IA LAW ENFORCEMENT
WIND BLEW THE ROOF OFF OF THE WALLINGFORD COMMUNITY
CENTER.
&&
JHLocal storm report, Aug 8, 10:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1036 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM FLASH FLOOD SSW RIPPEY 41.93N 94.20W
08/08/2010 GREENE IA TRAINED SPOTTER
TRAINED SPOTTER IN RIPPEY REPORTS FAST FLOWING WATER
ABOUT 6 INCHES DEEP IN THE STREETS...OVER THE CURBS AND
INTO YARDS. CITY PARK LARGELY UNDERWATER.
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 62 min |
| Aug 8, 8:13 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Pocahontas, Webster | 62 min |
| Aug 8, 8:42 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Humboldt, Kossuth, Palo Alto, Pocahontas | 63 min |
| Aug 8, 9:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 60 min |
| Aug 8, 9:36 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 54 min |
| Aug 8, 9:38 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 52 min |
| Aug 8, 9:48 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Marshall, Polk, Story | 57 min |
| Aug 8, 9:50 PM CDT | Flash Flood Warning | DMX | Emmet, Hancock, Kossuth, Palo Alto, Winnebago | 2 hr |
| Aug 8, 10:02 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 13 min |
| Aug 8, 10:04 PM CDT | Flash Flood Warning | DMX | Carroll, Crawford, Greene | 6 hr |
| Aug 8, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 44 min |
| Aug 8, 10:17 PM CDT | Flash Flood Warning | DMX | Emmet, Palo Alto | 95 min |
| Aug 8, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 27 min |
| Aug 8, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 55 min |
| Aug 8, 10:41 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin | 64 min |
| Aug 8, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 51 min |
| Aug 8, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 50 min |
| Aug 8, 11:12 PM CDT | Flash Flood Warning | DMX | Jasper, Polk | 6 hr |
| Aug 9, 12:50 AM CDT | River Flood Warning | DMX | Polk | 20 hr |
| Aug 9, 12:55 AM CDT | River Flood Warning | DMX | Dallas, Polk | 13 hr |
| Aug 9, 1:21 AM CDT | Flash Flood Warning | DMX | Boone | 6 hr |
| Aug 9, 1:42 AM CDT | Flash Flood Warning | DMX | Calhoun, Greene, Sac | 4 hr |
| Aug 9, 1:58 AM CDT | River Flood Warning | DMX | Polk | 19 hr |
| Aug 9, 1:59 AM CDT | Flash Flood Warning | DMX | Boone, Greene, Hamilton, Webster | 5 hr |
| Aug 9, 2:35 AM CDT | Flash Flood Warning | DMX | Grundy, Hamilton, Hardin, Jasper, Marshall, Story | 6 hr |
| Aug 9, 3:59 AM CDT | Flash Flood Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 6 hr |
| Aug 9, 3:59 AM CDT | Heat Advisory | DMX | Appanoose, Clarke, Davis, Decatur, Lucas, Madison and 3 more | 14 hr |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Mahaska | 16 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 11 hr |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Dallas, Greene | 8 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:27 AM CDT | River Flood Warning | DMX | Polk | 6 days |
| Aug 9, 4:53 AM CDT | Flash Flood Warning | DMX | Monroe, Wapello | 6 hr |
| Aug 9, 4:54 AM CDT | Areal Flood Warning | DMX | Jasper, Polk | 12 hr |
| Aug 9, 6:30 AM CDT | River Flood Warning | DMX | Polk, Story | 5 days |
| Aug 9, 6:30 AM CDT | River Flood Warning | DMX | Story | 14 hr |
| Aug 9, 6:39 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 39 hr |
| Aug 9, 8:44 AM CDT | Areal Flood Warning | DMX | Story | 12 hr |
| Aug 9, 10:00 AM CDT | Areal Flood Warning | DMX | Marion | 12 hr |
| Aug 9, 10:55 AM CDT | Areal Flood Warning | DMX | Monroe, Wapello | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.